Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 296, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 10, 2020, 5:37 AM CDT for Boyd County, Holt County, Nebraska. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2020, 5:37 AM CDT (10:37 UTC)
- Expired
- Aug 10, 2020, 6:30 AM CDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Boyd County, NE, Holt County, NE
The radar
The Sioux Falls radar (KFSD), 168 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 5:58 AM CDT | HAIL 1 | 2 Se Bristow, NE | REPORT VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -5.3
The text
As transmitted.
736
WUUS53 KLBF 101037
SVRLBF
NEC015-089-101130-
/O.NEW.KLBF.SV.W.0296.200810T1037Z-200810T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
537 AM CDT Mon Aug 10 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Holt County in north central Nebraska...
Boyd County in north central Nebraska...
* Until 630 AM CDT.
* At 537 AM CDT, a severe thunderstorm was located over Spencer,
moving northeast at 50 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Spencer, Butte, Lynch, Gross, Bristow, Anoka, Monowi, Spencer Dam,
Parshall Bridge State Wildlife Management Area, Redbird State
Wildlife Management Area, Hull Lake State Wildlife Management Area
and Anncar.
This includes the following highways...
Highway 281 between mile markers 202 and 223.
Highway 12 between mile markers 106 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4296 9848 4293 9844 4293 9841 4288 9831
4274 9830 4270 9892 4288 9907 4300 9880
4300 9850
TIME...MOT...LOC 1037Z 240DEG 43KT 4291 9872
HAIL...1.50IN
WIND...60MPH
$$
Keck6 follow-up statements
996
WWUS53 KLBF 101046
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
546 AM CDT Mon Aug 10 2020
NEC015-089-101130-
/O.CON.KLBF.SV.W.0296.000000T0000Z-200810T1130Z/
Holt NE-Boyd NE-
546 AM CDT Mon Aug 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHEASTERN HOLT AND BOYD COUNTIES...
At 545 AM CDT, severe thunderstorms were located along a line
extending from near Spencer to 6 miles south of Butte, moving east at
50 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Spencer, Butte, Lynch, Gross, Bristow, Anoka, Monowi, Spencer Dam,
Parshall Bridge State Wildlife Management Area, Redbird State
Wildlife Management Area, Hull Lake State Wildlife Management Area
and Anncar.
This includes the following highways...
Highway 281 between mile markers 202 and 223.
Highway 12 between mile markers 106 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
&&
LAT...LON 4293 9841 4288 9831 4274 9830 4270 9891
4288 9906 4300 9879 4300 9850 4296 9848
4293 9844
TIME...MOT...LOC 1045Z 263DEG 47KT 4293 9875 4283 9880
HAIL...1.50IN
WIND...60MPH
$$
Keck060
WWUS53 KLBF 101052
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
552 AM CDT Mon Aug 10 2020
NEC015-089-101130-
/O.CON.KLBF.SV.W.0296.000000T0000Z-200810T1130Z/
Holt NE-Boyd NE-
552 AM CDT Mon Aug 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHEASTERN HOLT AND BOYD COUNTIES...
At 552 AM CDT, severe thunderstorms were located along a line
extending from near Gross to 6 miles south of Spencer, moving east at
40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Spencer, Butte, Lynch, Gross, Bristow, Anoka, Monowi, Parshall
Bridge State Wildlife Management Area, Redbird State Wildlife
Management Area, Hull Lake State Wildlife Management Area and Anncar.
This includes the following highways...
Highway 281 between mile markers 202 and 223.
Highway 12 between mile markers 106 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
&&
LAT...LON 4293 9841 4288 9831 4274 9830 4270 9891
4288 9906 4300 9879 4300 9850 4296 9848
4293 9844
TIME...MOT...LOC 1052Z 275DEG 35KT 4291 9859 4278 9868
HAIL...1.50IN
WIND...60MPH
$$
Keck635
WWUS53 KLBF 101101
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
601 AM CDT Mon Aug 10 2020
NEC015-089-101130-
/O.CON.KLBF.SV.W.0296.000000T0000Z-200810T1130Z/
Holt NE-Boyd NE-
601 AM CDT Mon Aug 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHEASTERN HOLT AND EASTERN BOYD COUNTIES...
At 601 AM CDT, severe thunderstorms were located along a line
extending from near Marty to near Lynch, moving east at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Spencer, Lynch, Gross, Bristow, Monowi, Redbird State Wildlife
Management Area and Anncar.
This includes the following highways...
Highway 281 between mile markers 202 and 222.
Highway 12 between mile markers 121 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
&&
LAT...LON 4293 9841 4288 9831 4274 9830 4271 9879
4285 9876 4299 9872 4300 9850 4296 9848
4293 9844
TIME...MOT...LOC 1101Z 259DEG 33KT 4297 9840 4277 9855
HAIL...1.50IN
WIND...60MPH
$$
Keck499
WWUS53 KLBF 101110
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
610 AM CDT Mon Aug 10 2020
NEC015-089-101130-
/O.CON.KLBF.SV.W.0296.000000T0000Z-200810T1130Z/
Holt NE-Boyd NE-
610 AM CDT Mon Aug 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHEASTERN HOLT AND SOUTHEASTERN BOYD COUNTIES...
At 609 AM CDT, severe thunderstorms were located along a line
extending from near Lynch to 13 miles southeast of Spencer, moving
east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lynch, Monowi and Redbird State Wildlife Management Area.
This includes Highway 12 between mile markers 135 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
&&
LAT...LON 4272 9861 4293 9842 4293 9841 4288 9831
4274 9830
TIME...MOT...LOC 1109Z 265DEG 31KT 4288 9838 4273 9852
HAIL...1.50IN
WIND...60MPH
$$
Keck753
WWUS53 KLBF 101117
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
617 AM CDT Mon Aug 10 2020
NEC015-089-101130-
/O.CON.KLBF.SV.W.0296.000000T0000Z-200810T1130Z/
Holt NE-Boyd NE-
617 AM CDT Mon Aug 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHEASTERN HOLT AND SOUTHEASTERN BOYD COUNTIES...
At 617 AM CDT, severe thunderstorms were located along a line
extending from 9 miles southeast of Marty to 6 miles south of Lynch,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lynch, Monowi and Redbird State Wildlife Management Area.
This includes Highway 12 between mile markers 135 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
&&
LAT...LON 4272 9861 4293 9842 4293 9841 4288 9831
4274 9830
TIME...MOT...LOC 1117Z 265DEG 31KT 4288 9831 4273 9845
HAIL...1.00IN
WIND...60MPH
$$
Keck044
WWUS53 KLBF 101121
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
621 AM CDT Mon Aug 10 2020
NEC015-089-101130-
/O.EXP.KLBF.SV.W.0296.000000T0000Z-200810T1130Z/
Holt NE-Boyd NE-
621 AM CDT Mon Aug 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOLT AND
SOUTHEASTERN BOYD COUNTIES WILL EXPIRE AT 630 AM CDT...
The storms which prompted the warning have weakened and moved out of
the warned area. Therefore, the warning will be allowed to expire.
However, gusty winds and small hail are still possible with these
thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4272 9861 4293 9842 4293 9841 4288 9831
4274 9830
TIME...MOT...LOC 1120Z 240DEG 43KT 4289 9830 4274 9844
$$
KeckWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:57 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 10, 3:57 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service North Platte NE 357 AM CDT Mon Aug 10 2020 .SHORT TERM...(Today through Tuesday) Issued at 357 AM CDT Mon Aug 10 2020 The main forecast challenges to start the week revolve mainly around precip chances and thunder. The first round is being monitored across the far north this morning, the next tomorrow afternoon with a warm front, and another Wednesday ahead of a dryline. This morning... As of 08z, convection is underway just across the border in SoDak ahead of a rather stout shortwave. Fgen centered around H7 appears to be the primary forcing mechanism with a surface high drifting onto the northern Plains and no low level jet in play. Some of the near term model guidance suggests further development in far northern Neb, while others keep most of the activity north and east of the forecast area. Continued chc PoP for areas along and north of Hwy 20 through the morning, which appears to be a safe approach. IR imagery showed rapidly cooling cloud tops around KONL, so will continue to monitor for additional storms. The wave quickly scoots east, taking the lift and moisture convergence with it. Have all PoP out of north central Neb by 18z. This afternoon and evening... Can't completely rule out a couple rain showers far north central on the back side of the shortwave, but confidence is too low to include PoP. Broad isentropic upglide remains at 315K, roughly corresponding to 650-700mb. However, moisture is beginning to thin out, especially in the lower levels. Thinking fair conditions should be the main story despite easterly surface flow and CAA aloft. Forecast soundings keep instability to a minimum with dew points dropping into the 40s northwest and 50s elsewhere. Strong CAA is noted at H85 with temps a good 8 to 10C cooler than yesterday. Went with the middle of the road approach for max temps, which seemed to line up well with MAV guidance. Forecast highs range from mid 70s north central to lower 80s panhandle and far SW. This will feel like a big change after heat index values reached the upper 90s yesterday. Tonight... Included a small area of schc PoP far northwest Neb, mainly near the Pine Ridge. Weak fgen at H5-7 ahead of the next shortwave couples with a surface front beginning to emerge from the Rockies. Moisture slowly starts to recover as dew points rise back into the 50s in the panhandle under southerly return flow. However, any development should be isolated at best as most of the forcing remains well west and moisture as a whole is still rather scarce. Overall, partly to mostly clear skies are expected with lows generally in the upper 50s. Tuesday... Southerly flow strengthens and H85 temps warm again into the mid 20s C. A surface warm front is progged to cross the forecast area throughout the day, resulting in summerlike conditions in the west (highs around 90F) and somewhat cooler east (mid 80s). The front will provide sufficient forcing to fire off some thunderstorms late afternoon into the evening, while an impulse at H7 will add some support aloft. Moisture advection is strong yet again as dew points reach the mid/upper 60s for much of the area. There should be ample instability, however soundings suggest it will be elevated with a strong cap holding until well into the evening. Confidence in coverage and potential increases after 00z. .LONG TERM...(Tuesday night through Sunday) Issued at 357 AM CDT Mon Aug 10 2020 Wednesday and beyond... A broad upper ridge remains parked over the southern Plains while a trough nudges into the northern Plains. This setup keeps Nebraska in quasi-zonal flow aloft. Depending on the strength of any waves rounding the upper trough and any surface features, this pattern could be suitable for periodic thunder chances. Perhaps the best potential comes Wednesday afternoon and evening along a progressive dryline. Very high CAPE, modest deep layer shear, and steep mid level lapse rates would support strong to severe storms should any develop. Persistent southerly flow at H85 will help keep temperatures seasonably warm to slightly above normal through the period. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1128 PM CDT Sun Aug 9 2020 For the KLBF terminal: Expect mainly clear skies overnight with few to scattered coverage of clouds ranging from 20000 to 25000 FT AGL. For the KVTN terminal: Skies will be mostly clear overnight, however, there is a small threat for isolated showers and thunderstorms to impact the terminal from 07z to 11z overnight. Will handle this with a tempo group with some broken 10000 FT AGL ceilings. Skies will remain partly cloudy to mostly clear on Monday with a few clouds at 20000 to 25000 FT AGL. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Snively LONG TERM...Snively AVIATION...Buttler
Hazardous weather outlook, Aug 10, 4:28 AM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 428 AM CDT Mon Aug 10 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-110930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 428 AM CDT Mon Aug 10 2020 /328 AM MDT Mon Aug 10 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Isolated thunderstorms will be possible over northern Nebraska through 7 AM CT. At this time, the threat for severe storms is low. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Thunderstorm chances continue Tuesday through Saturday. The severe potential remains low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:48 AM CDT | Special Weather Statement | LBF | Holt | 42 min |
| Aug 10, 6:58 AM CDT | Special Weather Statement | LBF | Holt | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.